Alert archive / Arizona / Wind Advisories in 2022
Wind Advisory 39, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Nov 30, 2022, 1:32 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Dec 1, 2022, 2:25 PM MST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2022, 1:32 PM MST (20:32 UTC)
- In effect from
- Dec 1, 2022, 2:25 PM MST
- Expired
- Dec 2, 2022, 11:00 AM MST
- In force
- 21 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4504 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
121 WWUS75 KFGZ 302032 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 132 PM MST Wed Nov 30 2022 AZZ004-012-013-015-016-010445- /O.NEW.KFGZ.WI.Y.0039.221202T0400Z-221202T1500Z/ Kaibab Plateau-Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Western Mogollon Rim-Eastern Mogollon Rim- Including the cities of Fredonia, Jacob Lake, Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, Flagstaff, Williams, Munds Park, Heber, Happy Jack, and Forest Lakes 132 PM MST Wed Nov 30 2022 /132 PM MST Wed Nov 30 2022/ ...WIND ADVISORY IN EFFECT FROM 9 PM THURSDAY TO 8 AM MST FRIDAY... * WHAT...Southwest winds 10 to 20 MPH gusts up to 45 MPH expected. * WHERE...The Kaibab Plateau, Eastern Mogollon Rim, Western Mogollon Rim, Little Colrado River Valley in Coconino County, and Little Colrado River Valley in Navajo County. * WHEN...From 9 PM Thursday to 8 AM MST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ010-011-014-017-039-010445- /O.NEW.KFGZ.WI.Y.0039.221202T0400Z-221202T1800Z/ Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Apache County-White Mountains- Black Mesa Area- Including the cities of Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, St. Johns, Springerville, Show Low, Greer, Pinetop, and Navajo N.M. 132 PM MST Wed Nov 30 2022 /132 PM MST Wed Nov 30 2022/ ...WIND ADVISORY IN EFFECT FROM 9 PM THURSDAY TO 11 AM MST FRIDAY... * WHAT...Southwest winds 10 to 20 MPH with gusts up to 45 MPH expected. * WHERE...The Chuska Mountains and Defiance Plateau, Chinle Valley, Black Mesa, White Mountains, The Little Colorado River Valley in Apache County. * WHEN...From 9 PM Thursday to 11 AM MST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
4 follow-up statements
133 WWUS75 KFGZ 010358 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 858 PM MST Wed Nov 30 2022 AZZ004-012-013-015-016-020000- /O.CON.KFGZ.WI.Y.0039.221202T0400Z-221202T1500Z/ Kaibab Plateau-Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Western Mogollon Rim-Eastern Mogollon Rim- Including the cities of Fredonia, Jacob Lake, Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, Flagstaff, Williams, Munds Park, Heber, Happy Jack, and Forest Lakes 858 PM MST Wed Nov 30 2022 /858 PM MST Wed Nov 30 2022/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THURSDAY TO 8 AM MST FRIDAY... * WHAT...Southwest winds 10 to 20 mph with gusts up to 45 mph expected. * WHERE...The Kaibab Plateau, Eastern Mogollon Rim, Western Mogollon Rim, Little Colrado River Valley in Coconino County, and Little Colrado River Valley in Navajo County. * WHEN...From 9 PM Thursday to 8 AM MST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ010-011-014-017-039-020000- /O.CON.KFGZ.WI.Y.0039.221202T0400Z-221202T1800Z/ Chinle Valley-Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Apache County-White Mountains- Black Mesa Area- Including the cities of Canyon De Chelly, Chinle, Kayenta, Window Rock, Ganado, St. Johns, Springerville, Show Low, Greer, Pinetop, and Navajo N.M. 858 PM MST Wed Nov 30 2022 /858 PM MST Wed Nov 30 2022/ ...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THURSDAY TO 11 AM MST FRIDAY... * WHAT...Southwest winds 10 to 20 mph with gusts up to 45 mph expected. * WHERE...The Chuska Mountains and Defiance Plateau, Chinle Valley, Black Mesa, White Mountains, The Little Colorado River Valley in Apache County. * WHEN...From 9 PM Thursday to 11 AM MST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
943 WWUS75 KFGZ 012125 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 225 PM MST Thu Dec 1 2022 AZZ010-012230- /O.CAN.KFGZ.WI.Y.0039.221202T0400Z-221202T1800Z/ Chinle Valley- Including the cities of Canyon De Chelly, Chinle, and Kayenta 225 PM MST Thu Dec 1 2022 ...WIND ADVISORY IS CANCELLED... Southwest breezes will continue, the stronger winds will be at higher elevations and along terrain features such as the Mogollon Rim. Therefore, the Wind Advisory has been cancelled. $$ AZZ012-013-012230- /O.CAN.KFGZ.WI.Y.0039.221202T0400Z-221202T1500Z/ Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Including the cities of Wupatki N.M., Tuba City, Winslow, Holbrook, and Snowflake 225 PM MST Thu Dec 1 2022 /225 PM MST Thu Dec 1 2022/ ...WIND ADVISORY IS CANCELLED... Southwest breezes will continue, the stronger winds will be at higher elevations and along terrain features such as the Mogollon Rim. Therefore, the Wind Advisory has been cancelled. $$ AZZ004-015-016-021200- /O.EXT.KFGZ.WI.Y.0039.221201T2125Z-221202T1500Z/ Kaibab Plateau-Western Mogollon Rim-Eastern Mogollon Rim- Including the cities of Fredonia, Jacob Lake, Flagstaff, Williams, Munds Park, Heber, Happy Jack, and Forest Lakes 225 PM MST Thu Dec 1 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 AM MST FRIDAY... * WHAT...Southwest winds 15 to 25 mph, with gusts from 40 to 45 mph. After sunset, the stronger wind gusts will be limited to areas just northeast of higher terrain features. * WHERE...Kaibab Plateau and the Mogollon Rim. * WHEN...Until 8 AM MST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ011-014-017-039-021200- /O.EXT.KFGZ.WI.Y.0039.221201T2125Z-221202T1800Z/ Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Apache County-White Mountains- Black Mesa Area- Including the cities of Window Rock, Ganado, St. Johns, Springerville, Show Low, Greer, Pinetop, and Navajo N.M. 225 PM MST Thu Dec 1 2022 /225 PM MST Thu Dec 1 2022/ ...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM MST FRIDAY... * WHAT...Southwest winds 15 to 25 mph, with gusts from 40 to 45 mph. * WHERE...Black Mesa, as well as much of the higher elevations of Apache County and far southern Navajo County. * WHEN...Until 11 AM MST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Winds this can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
159 WWUS75 KFGZ 020355 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 855 PM MST Thu Dec 1 2022 AZZ004-015-016-021500- /O.CON.KFGZ.WI.Y.0039.000000T0000Z-221202T1500Z/ Kaibab Plateau-Western Mogollon Rim-Eastern Mogollon Rim- Including the cities of Fredonia, Jacob Lake, Flagstaff, Williams, Munds Park, Heber, Happy Jack, and Forest Lakes 855 PM MST Thu Dec 1 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph. The stronger wind gusts will be limited to areas just northeast of higher terrain features. * WHERE...Kaibab Plateau and the Mogollon Rim. * WHEN...Until 8 AM MST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ AZZ011-014-017-039-021800- /O.CON.KFGZ.WI.Y.0039.000000T0000Z-221202T1800Z/ Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Apache County-White Mountains- Black Mesa Area- Including the cities of Window Rock, Ganado, St. Johns, Springerville, Show Low, Greer, Pinetop, and Navajo N.M. 855 PM MST Thu Dec 1 2022 /855 PM MST Thu Dec 1 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST FRIDAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Black Mesa, as well as much of the higher elevations of Apache County and far southern Navajo County. * WHEN...Until 11 AM MST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Winds this can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
732 WWUS75 KFGZ 021509 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 809 AM MST Fri Dec 2 2022 AZZ004-015-016-021615- /O.EXP.KFGZ.WI.Y.0039.000000T0000Z-221202T1500Z/ Kaibab Plateau-Western Mogollon Rim-Eastern Mogollon Rim- Including the cities of Fredonia, Jacob Lake, Flagstaff, Williams, Munds Park, Heber, Happy Jack, and Forest Lakes 809 AM MST Fri Dec 2 2022 ...WIND ADVISORY HAS EXPIRED... Winds have begun to subside across the Kaibab and western Mogollon Rim, and will continue to through the rest of the morning. Thus, the wind advisory has been allowed to expire. $$ AZZ011-014-017-039-021800- /O.CON.KFGZ.WI.Y.0039.000000T0000Z-221202T1800Z/ Chuska Mountains and Defiance Plateau- Little Colorado River Valley in Apache County-White Mountains- Black Mesa Area- Including the cities of Window Rock, Ganado, St. Johns, Springerville, Show Low, Greer, Pinetop, and Navajo N.M. 809 AM MST Fri Dec 2 2022 /809 AM MST Fri Dec 2 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph. * WHERE...White Mountains, Chuska Mountains and Black Mesa. * WHEN...Until 11 AM MST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Winds this can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Nov 30, 9:31 AM MST, 4 hours 1 minute earlier.
Area forecast discussion, Nov 30, 9:31 AM MST, 4 hours 1 minute before
Area Forecast Discussion National Weather Service Flagstaff AZ 931 AM MST Wed Nov 30 2022 .SYNOPSIS...A series of weather disturbances will move across our area well into next week. As a result, look for breezy to windy conditions and cool daytime temperatures. By Friday, just enough moisture will enter northern Arizona for a slight chance of showers each day through Monday. && .UPDATE...A weak ridge of high pressure over Arizona this morning is sliding off to the east. An area of high clouds will also move across the state today. Updated grids to capture the movement of these high clouds. && .PREV DISCUSSION /332 AM MST/...Northern Arizona will remain under the pattern of west to northwest flow aloft with a series of shortwave troughs continuing to brush the area well into next week. For today and Thursday...A dry and cool westerly flow aloft will remain over northern Arizona. High temperatures both days will be similar to those observed on Tuesday. There will be a slight increase in moisture resulting in weaker overnight radiational cooling with Thursday morning lows 3 to 7 degrees warmer than observed this morning. Pressure gradients will remain strong enough for southwesterly winds at 10 to 20 mph with stronger gusts of 25 to 35 mph along the Mogollon Rim and over the White Mountains today. The next shortwave trough will rapidly approach later on Thursday with pressure gradients further strengthening. The result will be stronger southwest winds Thursday afternoon with wind gusts approaching 40 mph in spots from the Mogollon Rim northward. Otherwise, periods of high cloudiness streaming across the area. Thursday night through Friday...The next shortwave moves across northern Arizona. The first influence will be strengthening pressure gradients with 700 mb winds of 50 to 60 mph developing Thursday night into Friday morning. The result will be another round of of gusty southwest winds, especially downwind (northeast) of terrain features from the Mogollon Rim northward. Early Friday morning wind gusts of over 40 mph are forecast for the described area. Winds will gradually ease up through the day as the trough heads eastward. Along with the trough will come upslope flow and weak large scale lift. The only area where there could be enough moisture for rain or snow showers will be across the Kaibab Plateau Friday morning. But even then anticipating less than 0.10 inches of any type of precipitation be it rainfall or snow accumulation. A bit cooler on Friday with the passing trough and associated cold front. From Saturday onward...A trough located along the Pacific Northwest coast on Saturday will slowly move southward and weaken as it crosses California and then heads over Arizona by early next week. In advance of the trough some subtropical moisture will make it's way northward into Arizona with temperatures on Saturday turning mild for this time of year. Then with each passing day as the trough approaches high temperatures will cool turning a good 5 to 10 degrees below normal by next Tuesday. There will likely be a return of gusty southwest winds from Sunday into Monday as the trough approaches. In addition, some model solutions are throwing in isolated light precipitation starting as early as Saturday afternoon as the approaching trough interacts with subtropical moisture. More details on the precipitation aspects as we get closer. && .AVIATION...For the 18Z TAF package...VFR conditions prevail for the duration of the TAF period. South winds mainly around 10 kts for much of the area, with some gusts to around 20-25 kts over the higher terrain. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Dry and seasonable weather, with mainly light southerly winds are expected Wednesday. Some locally breezier gusts to around 20-30 mph are possible over the higher terrain. Stronger winds are expected on Thursday. Friday through Sunday...Slight chances for rain and snow are possible each day through the weekend. Seasonable temperatures with gusty southwest winds are otherwise expected. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MAS/McCollum AVIATION...Humphreys FIRE WEATHER...Humphreys For Northern Arizona weather information visit weather.gov/flagstaff
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.